MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO GE 10F CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO GE 10F CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439072
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Thrombosis/Thrombus (4440); Heart Failure/Congestive Heart Failure (4446)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial flutter ablation with a soundstar eco ge 10f catheter and the patient experienced thrombus, cardiac failure, and cardiac arrest that required cpr.It was reported that the patient had a "sluggish" ejection fraction when soundstar catheter was placed in the patient.The patient went into pea (pulseless electrical activity) shortly after the catheter was used to visualize the heart.A code was called and cpr was initiated.It was also reported that a clot was visualized in the right atrium.The patient was stable and no further intervention was planned.Patient was transferred to icu.The physician's opinion on the cause of the adverse event was patient condition.No ablation catheter was opened and no ablation was done.The soundstar was in the patient.No transseptal puncture was done and it was still right sided.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 12-dec-2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial flutter ablation with a soundstar eco ge 10f catheter and the patient experienced thrombus, cardiac failure, and cardiac arrest that required cpr.It was reported that the patient had a "sluggish" ejection fraction when soundstar catheter was placed in the patient.The patient went into pea (pulseless electrical activity) shortly after the catheter was used to visualize the heart.A code was called and cpr was initiated.It was also reported that a clot was visualized in the right atrium.The patient was stable and no further intervention was planned.Patient was transferred to icu.Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A device history review was performed for the finished device number lot g4139822 and no internal action related to the complaint was found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO GE 10F CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20861402
Report Number2029046-2024-03913
Device Sequence Number14467770
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public(01)10846835008845(17)250616(10)G4139822
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Catalogue Number10439072
Device Lot NumberG4139822
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR; SMARTABLATE PUMP
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American